Anti Depressants and loss of libido.

    My wife has been on anti-depressants for many years and we are blaming them for her diminishing libido.  She is now mid 50s.    Anyone else experience this?  Has anyone found anything that can reverse or increase the libido?

    Twin bed Asked on September 30, 2020 in Activities & Items .
    Add Comment
    5 Answer(s)

      Wifey has struggled with depression and anxiety for most of her life, but only started on an antidepressant after having pretty heavy postpartum after our second was born. Her libido was always low, but diminished further. After a few years and some added life stresses we started exploring other antidepressants, supplements, and medications. Trintellix (Vortioxetine) is a newer antidepressant that acts and a serotonin modulator and stimulator. Patients have reported less sexual side effects than with other antidepressants. Unfortunately the side effects for Wifey were unbearable, similar story with Wellbutrin, Abilify, Effexor, and trazodone. Lamictal, a mood stabilizer, has actually helped her feel more like herself.

      The psychopharmacologist she sees offered pharmacological genetic testing that can help direct treatment. Our insurance didn’t cover it, but the manufacturer had a cap of how much they charge people. It ended up costing us $300, but was worth having a roadmap of what medicines to try next.

      Fell out of ... Answered on September 30, 2020.

      That is very interesting!! I’m bipolar and i’m on Lamictal, but i wonder what the “genetic testing” would yield?

      on September 30, 2020.

      The genetic testing was really interesting! I think the brand or company name is GeneSight.

      The switch to Lamictal also led to us decide she is on the unipolar end of the Bipolar 2 spectrum. Unless you’re familiar with it, it’s easier to just call it depression.

      on September 30, 2020.
      Add Comment

        I don’t have personal experience, but I have been around TMB long enough to know this is common. Often the advice was to try Wellbutrin, it seemed to have less sexual side effects for many people. I am sure others who have more personal experience will jump in.

        Under the stars Answered on September 30, 2020.
        Add Comment

          My wife has the same issue.  She is on Venlafaxin and it just kills it for her.  For her to get off of it, she has to go through a long withdrawal.  Seems to be the only med that worked for her.  She participates, but rarely gets very far before things drop off.

          Queen bed Answered on September 30, 2020.
          Add Comment

            My wife took antidepressants for a long time, it nearly completely killed any sexual interest at all, but she couldn’t see it. She stopped taking them recently and now has more energy, a little more sexual. So far, she is doing ok without them.

            On the floor Answered on October 1, 2020.
            Add Comment

              There are medications that can be added to the antidepressants that help alleviate some of these symptoms. Rexulti, lexapro, wellbutrin, stimulants, etc. Remember, adding the medicine not replacing it.
              I’ve personally been through many, many different ones and have a current combination of 2 antidepressants, 1 anti anxiety, and a sleep aid. I know people who have had success with an antidepressant and amphetamine combo.
              Key is to talk to your doctor, tell them what trouble you’re having and let them help you figure out a solution knowing that the first one might not be perfect and might even cause some setbacks.
              It’s important to specifically describe the symptoms you want to improve or remove. I.e.: no thoughts/interest in sex, or inability to orgasm are two completely different solutions.
              HTH

              King bed Answered on October 1, 2020.
              Add Comment

              Your Answer

              By posting your answer, you agree to the privacy policy and terms of service.